Alert archive / New York / Special Weather Statements in 2011

Special Weather Statement, NWS Buffalo, NY

August 14, 2011Erie County, New York

NWS Buffalo, NY issued this special weather statement at Aug 14, 2011, 11:10 AM EDT for Erie County, New York. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2011, 11:10 AM EDT (15:10 UTC)
Expired
Aug 14, 2011, 12:00 PM EDT
In force
50 min
Issued by
NWS Buffalo, NY

County Erie County, NY

The radar

The Buffalo radar (KBUF), 10 km from the middle of the area, began a volume at 15:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 3.2 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2011-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.1000850700500300200100-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2011-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
7058 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

882 
WWUS81 KBUF 141510
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1110 AM EDT SUN AUG 14 2011

NYZ001-010-141600-
ERIE NY-NIAGARA NY-
1110 AM EDT SUN AUG 14 2011

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 1100 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM PRODUCING HEAVY RAIN. THIS STORM WAS           
  LOCATED WEST OF BUFFALO INTERNATIONAL AIRPORT...AND IS MOVING      
  NORTH AT 10 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  KENMORE...
  TONAWANDA...
  NORTH TONAWANDA...


FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4305 7870 4285 7881 4286 7890 4290 7892
      4293 7892 4295 7894 4308 7896

$$

AR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 14, 9:37 AM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Aug 14, 9:37 AM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
937 AM EDT SUN AUG 14 2011

.SYNOPSIS...
LOW PRESSURE OVER THE CENTRAL GREAT LAKES WILL MOVE SLOWLY EAST TO
THE COAST BY MONDAY AND RESULT IN AN INCREASING THREAT FOR SHOWERS
TODAY THROUGH MONDAY. HIGH PRESSURE WILL FOLLOW AND BRING A
RETURN TO FINE SUMMER WEATHER FOR TUESDAY AND WEDNESDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
930 AM UPDATE...BAND OF SHOWERS AND TSTMS CONTINUES TO LIFT NORTH
ACROSS WESTERN NY AT MID MORNING. BEST CONVECTION WAS ALONG THE
NORTHERN EDGE OF THIS SYSTEM ACROSS SRN ERIE COUNTY AND SOME
QUESTION AS TO HOW FAR NORTH THIS INITIAL SURGE WILL GET BEFORE IT
BREAKS UP AND ROTATES BACK WESTWARD...GIVING WAY TO NEXT ROUND
SURGING NORTH FROM WEST CENTRAL PA...THIS SECOND ONE WILL LIFT
NORTH A BIT FURTHER EAST...INTO ALLEG CO AND UPPER GEN VALLEY
LATER THIS MORNING/MIDDAY...THEN ROTATING BACK TWD LAKE ERIE EARLY
THIS AFTERNOON PERHAPS UP AS FAR AS BUF-IAG AS THE UPPER LOW
SLOWLY WORKS EAST ACROSS OHIO. SOME VERY HEAVY RAIN WITH THESE
INITIAL CELLS...BUT THEY ARE MOVING AND NOT STAYING OVER ONE SPOT
TOO LONG. ALL IN ALL...WILL INCREASE POPS TO CATEG FROM ABOUT BUF
SOUTHWARD FOR THE AFTERNOON...LIKELY UP TO LK ONTARIO LATER.
KNOCKED DOWN TEMPS A BIT FROM BUF AND SOUTH AND WEST DUE TO CLOUDS
AND RAIN. WILL ISSUE ANOTHER UPDATE BY NOON. WILL MONITOR ALL
ACTIVITY CLOSELY FOR ANY LOCAL FLOOD CONCERNS. PREV DISC
FOLLOWS...

WATER VAPOR IMAGERY THIS MORNING REVEALING A WELL DEFINED
VORTICITY MAX/SHORTWAVE PUSHING ACROSS NORTHWEST OHIO. AT THE
SURFACE...WEAK LOW PRESSURE WORKING THROUGH NORTHERN OHIO.
UPSTREAM VORTICITY MAX/SHORTWAVE WILL BRING ADDITIONAL CONVECTION
TO THE AREA BY LATE MORNING OR EARLY AFTERNOON. THERE LIKELY WILL
NOT BE MUCH OF A BREAK ONCE THIS WAVE PASSES THE AREA...AS THE
UPPER TROUGH STILL BACK ACROSS WESTERN LAKES AND SURFACE LOW WORK
INTO THE REGION. WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS SHOULD
DEVELOP BY LATE AFTERNOON AND CONTINUE TONIGHT. MODEL QPF
SUGGESTING HEAVIEST RAINFALL AXIS WILL EXIST SOUTH AND EAST OF THE
AREA...ALTHOUGH THE POTENTIAL DOES EXIST FOR A DEFORMATION AXIS TO
SET UP SOMEWHERE ACROSS THE AREA.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
THE SURFACE LOW THAT IS LOCATED OVER NORTHERN OHIO EARLY THIS SUNDAY
MORNING WILL CONTINUE TO MOVE SLOWLY TO THE SOUTHEAST AND REACH THE
NEW JERSEY COAST BY MONDAY MORNING. SINCE THE ASSOCIATED UPPER LEVEL
TROUGH IS FORECAST TO PROGRESS VERY SLOWLY TO THE EAST...THE SURFACE
LOW WILL NOT MAKE MUCH EASTWARD PROGRESS EITHER. AS A RESULT
...RATHER UNSETTLED WEATHER WILL CONTINUE THROUGH MONDAY. THE ONE
POSITIVE NOTE FOR OUR CWA IS THAT THE DEEPEST MOISTURE WILL BE IN
PLACE ALONG THE EASTERN FLANK OF THE UPPER LEVEL TROUGH.
THUS...WHILE THE CHANCES FOR MEASURABLE PCPN WILL STILL BE
HIGH...THE HEAVIEST RAIN SHOULD STAY TO OUR EAST. THE PRESENCE OF A
DEFORMATION ZONE WEST OF THE SURFACE LOW MAY STILL RESULT IN PERIODS
OF STEADIER SHOWERS ACROSS THE NORTH COUNTRY.

THE ANTICIPATED CLOUD COVER AND HIGH CHANCES FOR RAIN MAY KEEP
TEMPERATURES ACROSS THE SOUTHERN TIER IN THE 60S...WHILE LOCATIONS
ALONG THE LAKE PLAINS WARM INTO THE LOWER AND MID 70S.

AS THE SURFACE LOW LIFTS OUT TO THE NORTHEAST MONDAY NIGHT...THE
SHOWERS WILL TAPER OFF FROM WEST TO EAST...WITH MAINLY DRY
CONDITIONS EXPECTED ACROSS THE ENTIRE CWA BY 12Z TUESDAY.

HIGH PRESSURE BUILDING EAST ACROSS THE OHIO VALLEY AND LOWER LAKES
ON TUESDAY SHOULD BRING A RETURN TO MORE SUNSHINE AND SEASONABLE
TEMPERATURES. THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL
RESULT IN GOOD RADIATIONAL COOLING TUESDAY NIGHT...WITH MOST
LOCATIONS AWAY FROM THE IMMEDIATE LAKESHORES EXPECTED TO DIP INTO
THE 50S.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
HIGH PRESSURE STRETCHING FROM QUEBEC TO THE MIDDLE ATLANTIC STATES
WILL REMAIN IN CONTROL OF OUR WEATHER WEDNESDAY. THIS WILL RESULT IN
MOSTLY SUNNY SKIES ACCOMPANIED BY AFTERNOON TEMPERATURES IN THE
LOWER 80S.

A WARM AND INCREASINGLY MOIST FLOW AHEAD OF A COLD FRONT WILL BRING
LOW CHANCE POPS LATE WEDNESDAY NIGHT AND INTO THURSDAY. WILL FOLLOW
HPC AND GMOS POPS AND LIMIT THE POPS TO ONLY AROUND 40 PERCENT. THE
SURFACE FRONT LOSES DEFINITION IN BOTH GFS AND ECMWF AS IT SLOWLY
MOVES ACROSS THE REGION ON FRIDAY...THEN BROAD TROUGHING ALOFT
SETTLES IN OVER THE NORTHEASTERN STATES AND GREAT LAKES. THIS WILL
KEEP US IN LOW CHANCE POPS...WITH THE TIMING OF ANY PRECIP DIFFICULT
TO DETERMINE FOR FRIDAY NIGHT AND SATURDAY.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
BAND OF SHOWERS AND EMBEDDED THUNDERSTORMS WILL ROTATE NORTHWARD
ACROSS WESTERN SECTIONS THIS MORNING. THE GREATEST IMPACT WILL BE
AT KJHW WITH IFR CONDITIONS POSSIBLE. THERE WILL BE AN INCREASING
COVERAGE OF SHOWERS AND EMBEDDED THUNDERSTORMS AFTER 15Z ELSEWHERE
WITH A COMBINATION OF DIURNAL HEATING... INCREASING MOISTURE AND
LIFT. EXPECT MVFR CIGS/VSBY TO BECOME WIDESPREAD DURING THE
AFTERNOON AND EVENING.

OUTLOOK...
TONIGHT...VFR/MVFR WITH NUMEROUS SHOWERS AND THUNDERSTORMS.
MONDAY...IFR/MVFR IN SHOWERS.
TUESDAY THROUGH THURSDAY...VFR.

&&

.MARINE...
A TROUGH OVER THE CENTRAL LAKES WORKS SLOWLY EASTWARD TODAY AS
A SURFACE LOW DEVELOPS ALONG ITS SOUTHERN FLANK AND PASS ACROSS
PENNSYLVANIA TONIGHT AND MONDAY. THIS WILL RESULT IN WINDS BACKING
TO EASTERLY BY THIS AFTERNOON AND NORTHEAST SUNDAY NIGHT...
EVENTUALLY NORTHERLY MONDAY. SPEEDS AND WAVES SHOULD REMAIN BELOW
SMALL CRAFT ADVISORY THRESHOLD...ALTHOUGH IT MAY GET CLOSE LATER
MONDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...TMA
NEAR TERM...SFM/TMA
SHORT TERM...TJP
LONG TERM...TJP
AVIATION...TMA
MARINE...TMA
Hazardous weather outlook, Aug 14, 5:08 AM EDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
508 AM EDT SUN AUG 14 2011

NYZ001>008-010>014-019>021-085-150915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
508 AM EDT SUN AUG 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

LOW PRESSURE TRACKING SOUTH OF NEW YORK STATE WILL BRING
SHOWERS TO THE REGION TODAY AND TONIGHT. WHILE BASIN AVERAGE
RAINFALL WILL BE GENERALLY UNDER AN INCH...SLOW MOVING
THUNDERSTORMS EMBEDDED WITHIN THE GENERAL AREA OF SHOWERS COULD
RESULT IN MUCH HIGHER RAINFALL TOTALS AND POSSIBLY SOME LOCALIZED
FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-150915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
508 AM EDT SUN AUG 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Aug 14, 9:00 AM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
900 AM EDT SUN AUG 14 2011

NYZ010-012-019-020-085-141400-
CATTARAUGUS NY-CHAUTAUQUA NY-ERIE NY-WYOMING NY-
900 AM EDT SUN AUG 14 2011

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 851 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN.
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FREDONIA TO 6
  MILES SOUTH OF ARCADE...AND MOVING NORTH AT 15 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
  HAMBURG...
  GOWANDA...
  SPRINGVILLE...
  SILVER CREEK...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. DO
NOT ENTER AREAS WHICH MAY BECOME FLOODED BY THE HEAVY RAINS...
PARTICULARLY THE GORGES AND RAVINES ALONG CATTARAUGUS CREEK AND ITS
TRIBUTARIES.

LAT...LON 4242 7946 4250 7935 4256 7916 4269 7906
      4274 7892 4280 7886 4280 7830 4237 7834
      4238 7949 4241 7949

HIBBERT
Special weather statement, Aug 14, 9:28 AM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
928 AM EDT SUN AUG 14 2011

NYZ010-012-020-085-141415-
CATTARAUGUS NY-ERIE NY-WYOMING NY-
928 AM EDT SUN AUG 14 2011

...LINE OF STRONG THUNDERSTORMS MOVING ACROSS THE AREA...

* AT 923 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
  STRONG GUSTY WINDS NEARING 40 MILES PER HOUR...AND VERY HEAVY
  RAIN.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  GOWANDA TO COLDEN TO ARCADE...AND MOVING NORTH AT 15 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS INCLUDE...
  EAST AURORA...
  ORCHARD PARK...
  HAMBURG...
  ERIE COUNTY FAIRGROUNDS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. DO
NOT VENTURE INTO AREAS KNOWN TO BE PRONE TO RAPID FLOODING.

LAT...LON 4239 7834 4255 7865 4239 7906 4267 7907
      4286 7868 4270 7837

HIBBERT
Special weather statement, Aug 14, 10:12 AM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1012 AM EDT SUN AUG 14 2011

NYZ001-010>013-085-141500-
ERIE NY-GENESEE NY-LIVINGSTON NY-NIAGARA NY-WYOMING NY-
1012 AM EDT SUN AUG 14 2011

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 1004 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
  STRONG GUSTY WINDS TO AROUND 40 MILES PER HOUR...AND VERY HEAVY
  RAIN.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  DERBY TO WEST SENECA TO VARYSBURG TO WARSAW...AND MOVING NORTH
  AT 10 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY
  INCLUDE...

  WEST SENECA...
  ORCHARD PARK...
  HAMBURG AND LACKAWANNA...
  LANCASTER AND DEPEW...
  CHEEKTOWAGA...
  BUFFALO...
  WILLIAMSVILLE AND KENMORE...
  VARYSBURG...
  WARSAW...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

IF ON OR NEAR ERIE FROM STURGEON POINT TO BUFFALO HARBOR...SEEK
SHELTER NOW. GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A
VEHICLE.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4271 7904 4271 7899 4279 7886 4294 7892
      4295 7897 4299 7902 4307 7869 4298 7825
      4290 7799 4257 7803 4265 7829 4273 7872
      4265 7907 4266 7908

HIBBERT
Special weather statement, Aug 14, 11:10 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1110 AM EDT SUN AUG 14 2011

NYZ001-010-141600-
ERIE NY-NIAGARA NY-
1110 AM EDT SUN AUG 14 2011

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 1100 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM PRODUCING HEAVY RAIN. THIS STORM WAS
  LOCATED WEST OF BUFFALO INTERNATIONAL AIRPORT...AND IS MOVING
  NORTH AT 10 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  KENMORE...
  TONAWANDA...
  NORTH TONAWANDA...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4305 7870 4285 7881 4286 7890 4290 7892
      4293 7892 4295 7894 4308 7896

AR

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:10 PM EDTSevere Thunderstorm WarningBUFWayne65 min
Aug 13, 8:35 PM EDTSevere Thunderstorm WarningBUFOntario, Wayne55 min
Aug 13, 9:16 PM EDTSpecial Weather StatementBUFOntario59 min
Aug 13, 9:56 PM EDTFlash Flood WarningBUFOntario3 hr
Aug 13, 11:06 PM EDTAreal Flood AdvisoryBUFLivingston118 min
Aug 13, 11:43 PM EDTFlash Flood WarningBUFLivingston75 min
Aug 14, 9:00 AM EDTSpecial Weather StatementBUFErie60 min
Aug 14, 9:28 AM EDTSpecial Weather StatementBUFErie47 min
Aug 14, 10:12 AM EDTAreal Flood AdvisoryBUFAllegany, Cattaraugus, Erie, Wyoming3 hr
Aug 14, 10:12 AM EDTSpecial Weather StatementBUFErie, Wyoming48 min
Aug 14, 10:59 AM EDTFlash Flood WarningBUFAllegany, Cattaraugus, Livingston, Wyoming3 hr
Aug 14, 1:54 PM EDTFlash Flood WarningBUFLivingston, Ontario3 hr
Aug 14, 2:33 PM EDTSpecial Weather StatementBUFMonroe57 min
Aug 14, 2:40 PM EDTFlash Flood WarningBUFLivingston, Monroe, Ontario, Wayne5 hr
Aug 14, 5:53 PM EDTAreal Flood AdvisoryBUFJefferson, Lewis, Oswego3 hr

Nearby

Special Weather Statements in New York, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.